Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


alergic reaction to fruit and meds?
Aug 6, 2001

I started Sustiva and Combivir a week ago and suddenly broke out in a rash of red spots all over my back, legs and abdomen. I know that these drugs can cause a rash but after a week with no problems I was wondering if it could be an interaction with something in fruits. I say this because the rash occured the day after eating a larger than normal amount of fruits.I stopped meds. as my doctor suggested. The next day my rash really flaired up after a drink of lemon and orange juice.Is this possible or do you think it is a coincidence?

Response from Dr. Feinberg

The rash is most likely due to the efavirenz (Sustiva) and less likely to be due to the AZT/3TC (Combivir). I don't think it had anyting at all to do with the fruit or an interaction with the fruit.


Previous
Hiv Pos & short-term memory loss
Next
CMV & pregnancy

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement